Surprised by Side Effects

August 26, 2019

Here, a reader shares her experience with dealing with the side effects of hormonal therapy.

I received CURE®’s breast cancer special issue (October 2018), and it included an article about hormonal therapy and joint pain.

This is not the only problem with the therapy. I know about taking the hormonal therapy and why we need to take it. I had my right breast removed in 2012. I was very lucky. I did not have to do anything else.

The doctors did not tell me about all the side effects with the hormonal therapy. It took me over two years to tie all these to the therapy:

1. Joint pain

2. Slowly losing hair

3. Nails slowly breaking down and peeling

4. Weight gain

5. Memory fog

6. Balance problems

7. Sleep disorder

I thought that it all was just part of getting old — at the time, I was 67.

When I put it together, I asked the doctor why he did not tell me about all the side effects. He said that some women would not take the pill if they knew about the side effects. I get very upset about the money I spent to correct the side effects. They were not listed on the medical paper that came with the pills.


x